Alert archive / Illinois / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 11, NWS Lincoln, IL

April 5, 2001DeWitt County, Illinois

NWS Lincoln, IL issued this severe thunderstorm warning at Apr 5, 2001, 2:51 PM CDT for DeWitt County, Illinois. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Apr 5, 2001, 2:51 PM CDT (19:51 UTC)
Expired
Apr 5, 2001, 3:30 PM CDT
In force
39 min
Issued by
NWS Lincoln, IL
Area
Whole counties; the outline is the Mesonet’s reconstruction

County DeWitt County, IL

The radar

The Lincoln radar (KILX), 34 km from the middle of the area, began a volume at 19:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 7.9 hours before the alert went out and 29 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2001-04-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2001-04-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 184 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1587 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
184 m²/s²
0-3 km storm-relative helicity
267 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KILX 051952
SVRSPI
ILC039-052030-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
251 PM CDT THU APR 5 2001

THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  DE WITT COUNTY IN CENTRAL ILLINOIS

* UNTIL 330 PM CDT

* AT 251 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
  A SEVERE THUNDERSTORM NEAR CLINTON...MOVING EAST AT 35 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  WELDON
  FARMER CITY
  CLINTON

THIS STORM IS CAPABLE OF PRODUCING WINDS IN EXCESS OF 60 MPH...
DAMAGING HAIL...FREQUENT LIGHTNING...AND VERY HEAVY RAIN. TAKE
SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS.

REPORT SEVERE WEATHER OR ANY STORM DAMAGE TO YOUR LOCAL ESDA...OR THE
NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE NATIONAL WEATHER
SERVICE. STAY TUNED FOR LATER STATEMENTS.

LAT...LON 4021 8900 4006 8900 4007 8875 =4029 8856

$$
HEDGES

NNNN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 5, 2:30 PM CDT, 21 minutes earlier.

Area forecast discussion, Apr 5, 2:30 PM CDT, 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LINCOLN IL
230 PM CDT THU APR 5 2001

FORECAST CONCERNS THIS PERIOD INCLUDE TIMING AND EXTENT OF CONVECTION
ACRS CWA INTO SAT MRNG ALONG WITH TEMPS. NOT TOO MUCH TO ARGUE ABOUT
MODEL-WISE AS BOTH AVN AND ETA SIMILAR IN THEIR OVERALL SOLUTIONS OF
MAJOR SHORTWAVE EJECTING RAPIDLY OUT OF THE SW US ON FRIDAY. EASTERN
PACIFIC SHORTWAVE TO KICK OUT SYSTEM FROM BAJA REGION EARLY ON FRIDAY
AND MODELS ARE CORRECT IN THEIR SOLUTION IN PULLING SFC LOW SHARPLY
N-NE OUT OF THE ROCKIES FRIDAY.

18Z SFC ANALYSIS INDICATING WARM FRONT LOCATED FROM S-CNTRL IA INTO
WEST CNTRL IL. OUTFLOW BNDRY FROM CONVECTION HAS PUSHED S OF PIA AND
MAY ACT TO HOLD FRONT UP A BIT THIS AFTERNOON. ETA AND AVN MODELS
INDICATING BNDRY WL SHIFT NORTH OF CWA TNT AS MAIN ENERGY GETS
KICKED OUT OF SW INTO THE HIGH PLAINS. ONGOING CONVECTION ACRS WRN
IA SHOULD CONTINUE TO PUSH EWD ALONG NWD MOVING BNDRY AND WEAK SHORT
WAVE NOTED ON WATER VAPOR LOOP ACRS NW IA. WL KEEP HIGHEST POPS OVR
THE NORTH THIRD OF THE CWA WITH DECREASING POPS SOUTH...FURTHER AWAY
FROM BNDRY. MAV GUID TOO WARM TNT DESPITE THE SOUTH WINDS AND CLD
COVER...SO WL TEND TO FOLLOW THE FWCS OVR MOST OF THE CWA.

AS MAJOR SHORTWAVE PULLS INTO THE PLAINS ON FRIDAY...SFC LOW WL
DEEPEN ACRS COLORADO AND PULL SHARPLY NEWD INTO EASTERN SOUTH DAKOTA
BY FRIDAY EVENING. ANY ONGOING CONVECTION ACRS THE CWA FRIDAY
MRNG SHOULD PULL OUT OF THE CWA SO WL TRY TO HAVE A BREAK IN THE PRECIP
FRIDAY AFTN BEFORE CONVECTION ONCE AGAIN THREATENS THE AREA FRIDAY
NIGHT INTO SATURDAY MRNG AHD OF WEAKENING COLD FRONT. WL KEEP TEMPS WARMEST
ACRS THE SOUTH HALF FRIDAY WITH STILL A BIT OF A CONCERN AS TO WHAT ANY
OVERNIGHT CONVECTION MAY DO TO MOVMT OF THE SYNOPTIC SCALE BNDRY. SQUALL
LINE WL DEVELOP OUT AHD OF THE COLD FRONT/DRY LINE TMRW AFTN AND STREAK
NEWD INTO THE MIDWEST FRIDAY NIGHT WITH MODELS SUGGESTING A
WEAKENING TREND AS MAIN UPPER AND LOW LVL SUPPORT SHIFT AWAY FROM
THE MIDWEST. WL KEEP THE HIGHEST POPS ACRS THE NW WITH LOWER POPS AS YOU
HEAD SOUTHEAST ACRS THE CWA.

LONGWAVE TROF TO REMAIN ANCHORED ACRS THE WRN US WITH ANOTHER
SHORTWAVE FCST TO PUSH OUT INTO THE PLAINS ON SUNDAY. FRONTAL
BOUNDARY NOT FORECAST TO PUSH VERY FAR OUT OF THE CWA LATE IN THE
WEEKEND AS THIS NEXT PIECE OF ENERGY APPRCHS INCRG RAIN CHANCES AGAIN
SUN NIGHT INTO MONDAY. WITH LNGWV FEATURES NOT FORECAST TO CHANGE MUCH
INTO AT LEAST THE MIDDLE OF NEXT WEEK...A RATHER UNSETTLED WX
PICTURE WL CONTINUE WITH RAIN CHANCES ABOUT EVERY OTHER DAY.

...PRELIMINARY NUMBERS FOR COORDINATION ONLY...

SPI BB 059/079 058/075 055 44444
PIA BB 057/077 057/074 054 44654
DEC BB 059/079 058/075 055 44444
CMI BB 057/077 057/074 054 44544
MTO BB 059/080 058/075 055 44432
LWV BB 062/082 062/078 058 44322

.ILX...NONE.

SMITH

In the hours before

Special weather statement, Apr 5, 11:08 AM CDT, 3 hours 43 minutes before
ILZ027>031-036>038-040>057-061>063-066>068-071>073-061100-

HAZARDOUS WEATHER OUTLOOK FOR CENTRAL ILLINOIS
NATIONAL WEATHER SERVICE LINCOLN IL
1108 AM CDT THU APR 5 2001

A WARM FRONT...ORIENTED FROM SOUTHERN IOWA THROUGH EASTERN MISSOURI
TO SOUTHERN ILLINOIS LATE THIS MORNING...IS EXPECTED TO CONTINUE TO
MOVE NORTH TODAY. AS IT APPROACHES CENTRAL ILLINOIS...IT WILL
CONTINUE TO TRIGGER THUNDERSTORMS.

SOME OF THESE STORMS MAY BE SEVER2E...MAINLY ALONG AND NORTH OF
INTERSTATE 72...SO SPOTTER ACTIVATION MAY BE NEEDED THE REMAINDER OF
TODAY AND THIS EVENING IN THIS AREA.

PLAHMER
Local storm report, Apr 5, 1:56 PM CDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN, IL
156 PM CDT THU APR 5 2001

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0126 PM    3 E OAKFORD               IL   .75 INCH HAIL
04/05/01   MENARD                         FROM ESDA.

FISHER

The office that day

Everything else NWS Lincoln, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 5, 10:15 AM CDTSevere Thunderstorm WarningILXKnox45 min
Apr 5, 10:31 AM CDTSevere Thunderstorm WarningILXSchuyler59 min
Apr 5, 11:43 AM CDTSevere Thunderstorm WarningILXFulton62 min
Apr 5, 12:47 PM CDTSevere Thunderstorm WarningILXFulton43 min
Apr 5, 3:16 PM CDTSevere Thunderstorm WarningILXLogan, Macon, Sangamon59 min
Apr 5, 4:07 PM CDTSevere Thunderstorm WarningILXMacon, Moultrie, Shelby53 min
Apr 5, 4:53 PM CDTSevere Thunderstorm WarningILXMoultrie52 min

Nearby

Severe Thunderstorm Warnings in Illinois, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.